Skip to content

The Aesthetic Surgery Education and Research Foundation

Effects of facial topical lidocaine application on serum levels of lidocaine and monoethylglycinexylidide Print

INTRODUCTION 

Topical lidocaine is a commonly used form of anesthesia for a wealth of procedures across a large number of disciplines, including laser treatments. It is considered a safer and more acceptable form of anesthetic compared to hypodermic injections; however there have been reports of fatalities following its application. It is well known that above certain serum lidocaine concentrations patients start to experience effects of toxicity such as light headedness, paraesthesia, nausea and vomiting and this can progress to seizures and cardio-respiratory depression, which ultimately can lead to death. 4% lidocaine cream is significant in that it is currently the highest concentration lidocaine with liposomal delivery available over the counter, and therefore was the drug used in this study.

Download the PDF to read the entire report. 

Attachments:
File
Download this file (ASERF_FacialLidocaineReport.pdf)Facial Lidocaine Report
 

"I GIVE..."

Luis M. Rios, Jr., MD
Edinburg, TX

“…patients come to me seeking answers about new technologies and looking to receive effective treatments.”



Copyright © 2009-2018 ASERF. 11262 Monarch St., Garden Grove, CA 92841-1441 P: 800-364-2147 F: 562-799-1098